Hail, Sebastian
- When
- July 5, 4:53 PM CST
- Where
- Sebastian County, Ft Smith
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.380, -94.420
Scattered thunderstorms developed during the early afternoon hours of July 5th over west central Arkansas. The slow-moving storms resulted in locally heavy rainfall that produced some flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Scattered thunderstorms developed during the early afternoon hours of July 5th over west central Arkansas. The slow-moving storms resulted in locally heavy rainfall that produced some flash flooding. The strongest storm that developed also produced hail up to quarter size in Sebastian County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 5, 2:51 PM CST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 351 PM CDT SUN JUL 5 2015 .DISCUSSION... SEASONABLY HOT TODAY. UNSEASONABLY HUMID. DEWPOINTS WELL INTO THE 70S...MANY MID 70S. VINITA LAST HOUR 79 DEWPOINT! HRRR KEEPS TRYING TO MAKE SHOWERS/SCATTERED THUNDER IN THE SHORT TERM. WILL CONFINE MENTIONABLE POPS TO AREAS EAST OF HIGHWAY 75 THIS EVENING. LOWS TONIGHT IN 70S WITH SOUTHERLY BREEZE. VERY WET PERIOD..MONDAY NIGHT TUESDAY TUESDAY NIGHT AND WEDNESDAY. LOCATIONS FROM ABOUT INTERSTATE 40 ON NORTH MOST AT RISK. HEAVY RAIN ASSURED NORTHEAST OK AND NORTHWEST ARKANSAS. UPPER FLOW DURING ABOVE PERIOD NOT FAR FROM PARALLEL TO FRONTAL BOUNDARY. IN ADDITION PWA VALUES IN 2.0-2.2 BALLPARK. CLASSIC HEAVY RAIN SET-UP. HEADLINES WITHHELD AT THIS TIME. STAY TUNED. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 76 93 75 81 / 10 20 80 90 FSM 74 92 74 86 / 30 20 20 50 MLC 74 91 75 84 / 20 10 30 50 BVO 73 93 72 79 / 10 30 90 90 FYV 70 87 72 80 / 20 30 40 60 BYV 70 88 72 80 / 30 20 50 70 MKO 73 91 74 82 / 20 10 40 80 MIO 73 90 72 78 / 20 20 90 80 F10 74 91 74 81 / 10 10 40 70 HHW 74 93 75 88 / 10 10 20 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07 LONG TERM....21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 501 PM CDT SUN JUL 5 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 501 PM CDT SUN JUL 5 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...GENERALLY NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET...ONGOING...ENDING AFTER SUNSET. FLASH FLOOD. RISK...LIMITED. AREA...WESTERN ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS NORTHWEST ARKANSAS THROUGH THE EARLY EVENING HOURS. ANY SEVERE STORMS WILL POSE A RISK FOR DAMAGING WINDS AND HAIL TO NEAR QUARTER SIZE. ADDITIONALLY... HEAT INDEX VALUES AROUND 105 DEGREES WILL CONTINUE ACROSS NORTHEAST OKLAHOMA THROUGH THE REMAINDER OF THE AFTERNOON. THE RISKS FROM BOTH THUNDERSTORMS AND DANGEROUS HEAT WILL DIMINISH AFTER SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY AND SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... A SLOW MOVING COLD FRONT WILL PUSH INTO NORTHEAST OKLAHOMA MONDAY NIGHT WITH WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE FRONT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY NIGHT IN VICINITY OF THE BOUNDARY WITH LOCALLY HEAVY RAIN LIKELY ESPECIALLY ACROSS NORTHEAST OKLAHOMA. THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY AND THURSDAY THOUGH THE RISK FOR HEAVY RAIN WILL LESSEN AS THE FRONTAL BOUNDARY BECOMES LESS DEFINED. HOT AND DRY WEATHER LOOKS TO RETURN BY NEXT WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
442 PM CDT SUN JUL 5 2015
ARZ020-029-052215-
SEBASTIAN AR-FRANKLIN AR-
442 PM CDT SUN JUL 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SEBASTIAN AND
SOUTHWESTERN FRANKLIN COUNTIES UNTIL 515 PM CDT...
AT 441 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WASHBURN. THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...GREENWOOD...WASHBURN...BURNVILLE...BLOOMER...FORT
CHAFFEE AND MILLTOWN.
LAT...LON 3523 9403 3514 9403 3514 9414 3511 9414
3517 9423 3532 9416 3527 9392 3523 9392
TIME...MOT...LOC 2141Z 304DEG 3KT 3519 9411SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 544 PM CDT SUN JUL 5 2015 ARZ019-029-052330- CRAWFORD AR-SEBASTIAN AR- 544 PM CDT SUN JUL 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD AND NORTHWESTERN SEBASTIAN COUNTIES UNTIL 630 PM CDT... AT 543 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER VAN BUREN. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FORT SMITH...VAN BUREN...ALMA...KIBLER...CONCORD...SHIBLEY AND FURRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3536 9442 3549 9444 3551 9423 3534 9421 TIME...MOT...LOC 2243Z 260DEG 1KT 3542 9434
The Western Arkansas radar (KSRX), 11 km away, was scanning. The volume nearest the first event began at 22:51 UTC.
4 flash flood, 1 hail. Local standard time, as filed.
Several streets were flooded and closed in town.
Several streets in a neighborhood on the north side of Fort Smith were flooded.
Portions of Highway 59 were flooded in Van Buren.
Major roadways in downtown Van Buren were flooded and several cars were stranded in high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592142, 592146, 592147, 592148, 592149.